Burst blood vessel in eyes

Hi,

I've been taking Warfarin since New Years Eve after finding a DVT. However, dosage has just been increased to try a achieve my INR Target Level. This morning I have woken with a burst blood vessel in my eye. Usually wouldnt be at all concerned about this but could it be connected with my Warfarin?

Any similar experiences or thoughts I would be extremely grateful.

Many thanks

8 Replies

oldestnewest
  • Hi Oggie. It is certainly possible that as warfarin makes the blood clot more slowly then small blood vessel bursts like this will take a little longer to stop and heal. Shouldn't be a regular or serious occurrence though unless your Warfarin dosage is too high for too long. It can take a month to get up to "therapeutic range" of INR so I wouldn't worry too much but it would be a good idea to get your INR checked again soon to be on the safe side. If you can't get an appointment at the clinic quickly then probably your GP or one of the local pharmacists can do it. Do you know the target INR or Therapeutic Range you have been set by your doctors?

  • Thanks PBirt,

    I am due to have my INR checked at the clinic tomorrow so will check with them. Just thought it was worth asking on here if anyone else had experienced this. My target is 2.5 with a Therapeutic Range of 2-3. I was 2.1 when last tested so they increased my warfarin to try and get it to the upper part of the range.

    I am sure it will be ok, but being new to all this the slightest thing sets me of worrying which I know won't do me any good either.

    Thanks again

  • PBirt has offer some good advice but the question here is he maybe 2.1 on his last INR test but they increased the warfarin dose to achieve his INR target. We don't know when his last INR test was or how long he has been left between the now requested INR test!!! Maybe Oggie would like to help us out here and let us know what dated he was tested at 2.1 and presume his requested test is the 5 Feb 13. Maybe the anticoagulation provider should have kept a closer eye on him!!!!!!!!!

  • hi, im on warfarin and have had this, seen doc an its ok, happens once or twice year, looks bad at times last time it was in both eyes at same time and near halloween so rather appropriate lol, if you worried just nip in to see your chemist xx dawn xx

  • I have been on Warfarin since 2005 and have had a few burst blood vessels in my eyes during that time. It looks awful, but does clear itself in a couple of weeks. One was caused by me rubbing my eye too hard when l felt something blow into it, so try not to rub your eyes if possible.

  • Thanks everyone for their responses, good to know its not just me.

    Firemansam, my test result of 2.1 was 30/01/13 when the warfarin was increased. Test results today 2.2 and warfarin increased slightly again

  • Hi Oggie, Thank's for the update but as explained, you'll never know how high your INR went between the tests. Anyway, glad you are OK and hope the advice and reassured was useful until you could see your GP or Anticoagulant provider.

  • Hi,

    Ever since taking warfarin (1998) for AF, I've had the occasional burst eye blood vessel (three to six times a year). Have always been told, there's no underlying issue/problem and of course it always looks a little dramatic at its height so understandably can be worrying.

You may also like...